Gasbag Anaesthesia Forums

Please login or register.

Login with username, password and session length
Advanced search  
  Show Posts - GRS
* View Member Posts | View Member Topics | View Member Attachments
Pages: [1]
1  Anesthesia Discussion / Pediatric Anesthesia / Intravenous Fentanyl Administration to a Flatlined Patient on: July 02, 2016, 11:08:56 PM
I would like your advice and opinions relating to the administration of a drug at the end of a lengthy failed resuscitation attempt. We can approach this hypothetically.
A paediatric patient had been assessed to have suffered a cardiac arrest, and a resuscitation attempt had been carried out for more than half an hour. The patient was assessed to have been flatlined and non-shockable throughout the resuscitation attempt. A decision to cease the resuscitation attempt was then made. 4.2mls of intravenous Fentanyl (an intubation dose) was administered after ceasing resuscitation.

What would the possible rationale behind administering the drug to this patient be?
Pages: [1]